MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PEDIATRIC LCP HIP PLATE 3.5MM/130°/9 HOLES; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PEDIATRIC LCP HIP PLATE 3.5MM/130°/9 HOLES; PLATE,FIXATION,BONE
Model Number 02.108.333
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: hwc, jds.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent an orthopedic procedure due to a pediatric locking compression (lcp) hip plate that broke.The plate was originally implanted on (b)(6) 2018.The surgeon decided to leave the pediatric lcp hip plate implanted due to callus formation at the fracture site.It is unknown if there was a surgical delay.Procedure outcome is unknown.There was no patient consequence reported.Concomitant device reported: 3.5mm cortex screw self-tapping 22mm (part # 204.822, lot # unknown, quantity# 2).3.5mm cortex screw self-tapping 24mm (part # 204.824, lot # unknown, quantity # 1).3.5mm cortex screw self-tapping 26mm (part # 204.826, lot # unknown, quantity # 2).3.5mm cortex screw self-tapping 28mm (part # 204.828, lot # unknown, quantity # 1).3.5mm locking screw-self tapping with stardrive (tm) recess 28mm (part # 212.110, lot # unknown, quantity # 1).3.5mm locking screw-self tapping with stardrive (tm) recess 50mm (part # 212.121, lot # unknown, quantity # 1).3.5mm locking screw-self tapping with stardrive (tm) recess 60mm (part # 212.124, lot # unknown, quantity # 2).This report is for one (1) pediatric lcp hip plate 3.5mm/130°/9 holes.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: date correction, date reported was 10/17/2018 on follow-up (b)(4), correct date should have been 11/29/2018.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part: 02.108.333, lot: 8332071.Manufacturing location: raron, release to warehouse date: may 08, 2013.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.This implant was manufactured from forging blank 60056781 lot 8192685 made from raw material certificate 15895 was reviewed and the used material was according to specification for implants for surgery.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation was completed.The complaint device was received broken at the second-most proximal combination hole.No voids were observed in the material at the fracture site.Rust/corrosion/discoloration was observed on the third most distal combination hole and on the third most proximal combination hole.Heavy scratches were observed on the top surfaces of the device.The returned concomitant screws exhibited signs of wear but were intact.The received condition agrees with the complaint condition; thus, the complaint is confirmed.Relevant drawings were reviewed.No product design issues were identified.The following dimensions were measured as part of this investigation.All specifications were obtained from drawing and all measurements were taken with caliper ca215p.Thickness of the plate on the shaft end of the device, side 1: specification: 2.6 mm +0.1 mm/-0.2 mm; actual measurement: 2.55 mm; conforming: yes.Thickness of the plate on the shaft end of the device, side 2: specification: 2.6 mm +0.1 mm/-0.2 mm; actual measurement: 2.58 mm; conforming: yes.Thickness of the plate on the head end of the device, side 1 and side 2: specification: 2.6 mm +0.1 mm/-0.2 mm; actual measurement: 2.56 mm; conforming: yes.Width of the plate, shaft side specification: 12.4 mm ± 0.2 mm; actual measurement: 12.38 mm; conforming: yes.Width of the plate, head side; specification: 12.4 mm ± 0.2 mm; actual measurement: 12.39 mm; conforming: yes.A visual inspection, functional test, document/specification review, dimensional inspection, and material review were performed as part of this investigation.The complaint device was returned broken in two pieces; thus, the complaint is confirmed.A definitive root cause was not able to be determined.No product design or manufacturing issues were identified during the investigation.Based upon these results, no corrective and/or preventative actions are proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
11/19/2018: updated event description: it was reported that on (b)(6) 2018, the patient underwent an orthopedic procedure due to a pediatric locking compression (lcp) hip plate that broke.The plate was originally implanted on (b)(6) 2018.The surgeon decided to leave the pediatric lcp hip plate implanted due to callus formation at the fracture site.However, it was reported that the surgeon changed his mind and decided to take the plate out.It is unknown if there was a surgical delay.Procedure outcome is unknown.There was no patient consequence reported.11/29/2018 - full list of parts rec'd: 02.108.333/lot 8332071 (qty:1), unk screws/lot na (qty:10), and unk device/lot na (qty:1).

Brand Name
PEDIATRIC LCP HIP PLATE 3.5MM/130°/9 HOLES
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8034429
Report Number2939274-2018-54757
Device Sequence Number13811832
Product Code HRS
UDI-Device Identifier10886982029911
UDI-Public(01)10886982029911
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.108.333
Device Catalogue Number02.108.333
Device Lot Number8332071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer10/17/2018
12/05/2018
12/10/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date12/04/2018
12/05/2018
12/11/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;